Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having rashes on leg. Rashes spreading. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
i am having some rashes on my left leg from last on year and it is on the same area neither these rashing are growing nor reducing can you please help.
Posted Fri, 28 Jun 2013 in Skin Rash
Answered by Dr. R.G. Joshi 57 minutes later

welcome to healthcare magic.Thanks for writing here.

Leg rashes occurs because of inflammatory changes on the skin of legs.Leg rashes can be white,pink,black depending on underlying disease.

It is a broad term and there are many underlying causes for it.

Common causes for leg rash include eczema,psoriasis,fungal infections,varicose veins ,licen planus etc.

It is also not unusual to find leg rash in viral infections and auto immune disorders.

Leg rash can also be manifestation of diabetes and blood vessel defects.

Treatment for all such conditions is different and exact diagnosis of rash has to be made.A visual impression will help and it will be better if you send photograph of your rash.There is a facility available in this forum for sending photograph.

I hope we can continue our discussion in a better way once you upload your photograph.Take care.
Above answer was peer-reviewed by
Follow-up: Having rashes on leg. Rashes spreading. Help? 7 hours later
hello sir,
attached is the photograph of the rashes i am having.
Can you please help how can I cure it and also these are haven't grow and is constant from last one year
Answered by Dr. R.G. Joshi 15 hours later

Thanks for follow up.I have gone through your photograph.

Skin rash on your leg seems to be suggestive of a skin condition called pigmented purpuric dermatosis(schambergs purpura).

It is a chronic discoloration of skin and common on legs. It is common in men then women. And the exact cause of the disease is not known, but there can be leakege of red blood cells from small blood vessels (capillaries). The red blood cells release iron and other pigments giving rusty color to skin. Leakage may be secondary to a viral infection or at times may be due to drug reaction.

Though there is no exact treatment for this disease, you can just apply mild steroid cream like hydrocortisone over affected areas. It will reduce itching and help in reducing the pigments.

You can also take tablets containing calcium dobesilate which will improve leakage from blood vessels. You will need a prescription for it.

Recently laser treatments have shown good results in schambergs purpura. 595 nm vascular laser is commonly used for this purpose. You need to consult a dermatologist who is expert in laser treatments for this.

I hope this can solve your query.In case you still have any concerns feel free to ask.Take care.
Above answer was peer-reviewed by
Follow-up: Having rashes on leg. Rashes spreading. Help? 1 hour later
thanks for the help but just to add on I do not have any itching sens
Answered by Dr. R.G. Joshi 2 hours later

pigmented purpuric dermatosis usually does not produce itching .

As there is leaking of R.B.Cs and release of iron and other pigments,it causes mild irritation which can present as itching in some patients.

I still recommend you to apply hydrocortisone cream(even if you have no itching) since it will be helpful for reducing pigment color.You can use it as initial therapy and then go for higher treatments like laser.

I hope this will solve your query.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor